Hail, Stephens
- When
- July 2, 12:35 AM CST
- Where
- Stephens County, 5 mi W of Breckenridge
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -98.983
Breckenridge PD reported nickel size hail at Hubbard Creek Reservoir.
8 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 9:15 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CDT FRI JUL 1 2005 .UPDATE... INCREASING POPS A LITTLE MORE IN THE WESTERN/SOUTHWESTERN CWA BASED ON RADAR TRENDS DURING THE LAST HOUR. THESE STORMS WEST OF THE CWA WILL WEAKEN AS THEY MOVE EAST AND INTO MORE STABLE AIRMASS...BUT STILL MAY BE STRONG ENOUGH FOR ISOLATED SEVERE WIND/HAIL ACROSS WESTERN PORTIONS OF NORTH TEXAS LATER TONIGHT. TR/92 && .840 PM UPDATE... STRONG OUTFLOW BOUNDARY WHICH EARLIER PUSHED SOUTH HAS PULLED UP STATIONARY AND WILL SERVE AS EFFECTIVE FRONT/SYNOPTIC BAROCLINIC ZONE THIS EVENING. THIS BOUNDARY IS LOCATED ALONG A LFK-ACT-ABI-LBB LINE AND WILL BE THE PRIMARY AREA OF CONVECTIVE CONCERN TONIGHT. AIRMASS TO THE NORTH OF THE BOUNDARY IS MORE STABLE AND THIS IS EVIDENT BY 0Z SOUNDINGS. UPPER LEVEL SHORTWAVE IN NW FLOW ALOFT WILL MOVE THROUGH LATE TONIGHT AND THIS MAY RESULT IN SOME ELEVATED CONVECTION...SO WILL NOT REMOVE POPS COMPLETELY BUT HAVE LOWERED POPS FOR ZONES NORTH OF THE BOUNDARY. HAVE RAISED POPS IN THE SW CWA WHERE BOUNDARY AND UNSTABLE AIRMASS WILL RESIDE TONIGHT. MCS MAY ALSO BE IN THE ORGANIZING STAGES IN BETWEEN MAF-LBB AND PROPAGATION TO THE SE ALONG THE BOUNDARY IS LIKELY. WILL CONTINUE TO MONITOR FOR POSSIBLE INCREASE IN POPS OVER THE SW/S CWA BASED ON RADAR TRENDS. TR/92 && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH MOST OF TONIGHT. AN OUTFLOW BOUNDARY HAD PUSHED THROUGH ALL BUT THE EXTREME SOUTHERN SECTIONS LATE THIS AFTERNOON. EXPECT EASTERLY WINDS AS OF 23Z...TO COME AROUND TO THE SOUTHEAST LATE THIS EVENING. THE BIG WEATHER QUESTION/PROBLEM IS MCS DEVELOPMENT THIS EVENING. THUNDERSTORMS DEVELOPING BETWEEN CLOVIS NEW MEXICO...AND MARFA SHOULD TREK EAST SOUTHEAST...AND NOT AFFECT THE METROPLEX AIRPORTS. WE WILL HAVE TO SEE WHAT DEVELOPS OVER AREAS FARTHER NORTH INTO THE OKLAHOMA PANHANDLE. HAVE PLACED A PROB30 OF TSRA BETWEEN 10 AND 14Z...FOR THE METROPLEX TAFS FOR NOW...THIS CAN BE FURTHER REFINED ON THE 06Z TAF ISSUANCE. #58 && .DISCUSSION... 346 PM CDT FRI JUL 1 2005 LIFT ASSOCIATED WITH A EASTWARD MOVING SHORT WAVE HAS MOVED INTO EAST TEXAS. AS A RESULT...THUNDERSTORMS THAT WERE LOCATED NEAR AND NORTH OF SOUTHWARD MOVING COLD FRONT/OUTFLOW BOUNDARY... HAVE DISSIPATED. ALL THAT REMAINS ARE SOME LIGHT SHOWERS ACROSS THE EASTERN SECTIONS OF NORTH TEXAS. A FEW STORMS MAY DEVELOP ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS EARLY THIS EVENING IN THE VICINITY OF THE BOUNDARY...BUT THE REST OF NORTH TEXAS SHOULD REMAIN FAIRLY QUIET THROUGH SUNSET. WE ARE STILL ANTICIPATING A COMPLEX OF STORMS TO DEVELOP OVER SOUTHWEST KANSAS...WESTERN OKLAHOMA TONIGHT AS ANOTHER SHORT WAVE MOVES THROUGH NORTHWEST FLOW ALOFT. THESE STORMS WILL MOVE SOUTHEAST ACROSS NORTH TEXAS LATE TONIGHT AND SATURDAY MORNING. BY SATURDAY AFTERNOON MOST STORMS SHOULD MOVE INTO EAST TEXAS WITH THE EXITING SHORT WAVE. AN UPPER RIDGE WILL BUILD EASTWARD SUNDAY AND MONDAY AND BRING SLIGHTLY WARMER TEMPERATURES AND AN END TO THE THUNDERSTORM CHANCES. LOW RAIN CHANCES WILL RETURN ACROSS THE EAST DURING THE AFTERNOON AND EARLY EVENING TUESDAY AND WEDNESDAY WITH THE RETURN OF THE SEA BREEZE FRONT. EXTENDED MODELS HAVE BEEN CONSISTENT THE LAST FEW DAYS IN MOVING THE UPPER RIDGE SLIGHTLY FURTHER WEST AROUND MID WEEK...ALLOWING THE RETURN OF NORTHWEST FLOW TO NORTH TEXAS. THIS PATTERN WILL WARRANT THE MENTION OF LOW POPS AND SLIGHTLY COOLER TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 95 76 98 / 50 40 0 10 WACO, TX 75 98 75 99 / 30 30 0 10 PARIS, TX 69 92 73 96 / 40 30 20 10 DENTON, TX 72 94 76 98 / 60 40 0 10 MCKINNEY, TX 71 93 76 97 / 60 40 0 10 DALLAS, TX 72 94 76 98 / 50 30 0 10 TERRELL, TX 72 94 76 98 / 50 40 0 10 CORSICANA, TX 74 96 76 99 / 30 30 0 10 TEMPLE, TX 76 98 75 99 / 30 20 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /79
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 915 PM CDT FRI JUL 1 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 915 PM CDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT SOUTHWEST OF A GRAHAM...TO KILLEEN LINE. HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH MAY BE POSSIBLE WITH A FEW OF THESE STORMS. THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT ACROSS THE REST OF NORTH TEXAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY. SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH ISOLATED STORMS. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND WEDNESDAY OVER THE SOUTHEASTERN PART OF NORTH TEXAS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE ON THURSDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...SOUTHWEST OF A GRAHAM...TO KILLEEN LINE. 58
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT FRI JUL 01 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG MIDLOTHIAN 32.49N 97.00W
07/01/2005 ELLIS TX LAW ENFORCEMENT
TREES KNOCKED DOWN IN MIDLOTHIAN.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1228 AM CDT SAT JUL 2 2005 TXZ100-115-020615- STEPHENS-YOUNG- 1228 AM CDT SAT JUL 2 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THROCKMORTON TO CLYDE...MOVING EAST AT 35 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CRYSTAL FALLS...GRAHAM...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK LAKE... IVAN...JEAN...LOVING...MURRAY...OLNEY AND SOUTH BEND. WIND GUSTS TO 45 MPH WILL PRECEDE THE THUNDERSTORMS AS THE OUTFLOW BOUNDARY WELL AHEAD OF THE STORMS MOVE THROUGH FIRST. AS THE THUNDERSTORMS MOVE INTO THE COUNTY AFTER 1 AM...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 102 AM CDT SAT JUL 2 2005 TXZ129-020640- EASTLAND- 102 AM CDT SAT JUL 2 2005 ...SIGNIFICANT WEATHER UPDATE... AT 102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF PUTNAM...OR 11 MILES WEST OF CISCO...MOVING SOUTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND AND RANGER. PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.
The Dyess AFB radar (KDYX), 35 km away, was scanning. The volume nearest the first event began at 06:33 UTC.
8 thunderstorm wind, 4 hail. Local standard time, as filed.
Breckenridge PD reported nickel size hail at Hubbard Creek Reservoir.
Roof damage to a house on Hubbard Creek Reservoir. Breckenridge PD estimates 60 MPH winds.
Several roofs blown off buildings and numerous trees and power lines blown down.
Power lines knocked down.
Numerous power lines, light poles, and trees down throughout the city.
Sheriff's office reported trees down in the Shiloh area.
Trees uprooted in the Prairie Grove area.
Trees uprooted and power lines knocked down in the Lasalle area.
Trees and power lines knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467304, 5467305, 5467306, 5467307, 5467308, 5467309, 5467310, 5467311, 5467312, 5467313, 5467314, 5467315.